Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 292, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jul 26, 2005, 8:27 PM CDT for Muskogee County, Sequoyah County, Oklahoma. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2005, 8:27 PM CDT (01:27 UTC)
- Expired
- Jul 26, 2005, 8:43 PM CDT
- In force
- 16 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
Counties Muskogee County, OK, Sequoyah County, OK
The radar
The Tulsa radar (KINX), 77 km from the middle of the area, began a volume at 01:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 1.5 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1183 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 1483 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KTSA 270127 SVRTSA OKC101-135-270215- /O.NEW.KTSA.SV.W.0292.050727T0127Z-050727T0215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 827 PM CDT TUE JUL 26 2005 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MUSKOGEE COUNTY IN EAST CENTRAL OKLAHOMA SEQUOYAH COUNTY IN EAST CENTRAL OKLAHOMA * UNTIL 915 PM CDT * AT 825 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS LOCATED 5 MILES WEST OF WEBBERS FALLS... MOVING NORTHEAST AT 20 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...WEBBERS FALLS AND GORE. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3560 9530 3545 9525 3557 9487 3567 9497 $$
1 follow-up statement
000 WWUS54 KTSA 270143 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 843 PM CDT TUE JUL 26 2005 OKC101-135-270153- /O.CAN.KTSA.SV.W.0292.000000T0000Z-050727T0215Z/ MUSKOGEE OK-SEQUOYAH OK- 843 PM CDT TUE JUL 26 2005 ...THE SEVERE THUNDERSTORM WARNING FOR SEQUOYAH AND MUSKOGEE COUNTIES HAS BEEN CANCELLED... THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. GUSTY WINDS...SMALL HAIL AND VERY HEAVY RAIN WILL STILL BE POSSIBLE WITH THIS STORM AND WITH ADDITIONAL STORMS MOVING EAST OUT OF MCINTOSH COUNTY. LAT...LON 3560 9530 3545 9525 3557 9487 3567 9497 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 3:08 PM CDT, 5 hours 19 minutes earlier.
Area forecast discussion, Jul 26, 3:08 PM CDT, 5 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 308 PM CDT TUE JUL 26 2005 .DISCUSSION... UNSEASONABLY STRONG COLD FRONT NOW ENTERING FAR WESTERN PORTIONS OF THE FORECAST AREA...WITH WIDESPREAD LIGHT PRECIP AND EMBEDDED THUNDER OCCURRING ON THE COOL SIDE OF THE BOUNDARY. BULK OF SYNOPTIC SCALE DYNAMICS WILL REMAIN TO OUR NORTH...HOWEVER STILL EXPECTING GOOD COVERAGE OF PRECIP ACROSS THE FORECAST AREA TONIGHT AS THE FRONT SWEEPS EASTWARD. ANY HEAVY RAINFALL CONCERNS WILL BE HIGHLY ISOLATED AS STRENGTH OF DEEP CONVECTION WILL BE LIMITED BY MEAGER LAPSE RATES AND RESULTANT LACK OF INSTABILITY...WITH THIS SAME REASONING LIMITING THE RISK OF SEVERE WEATHER. CURRENT READINGS ACROSS KANSAS SUPPORT LOWS WELL INTO THE 60S MOST LOCATIONS. BULK OF PRECIP WILL END DURING THE MORNING HOURS WEDNESDAY AS SYNOPTIC SCALE SUBSIDENCE AND DRIER LOW LEVEL AIR MOVE INTO THE AREA. EXPECTING WIDESPREAD CLOUD COVER TO LINGER...ESPECIALLY ACROSS THE SOUTHERN HALF OF THE AREA...FOR MOST OF THE DAY LEAVING A STRUGGLE FOR TEMPS TO BREAK THE 80 DEGREE MARK. HIGH PRESSURE BUILDS INTO THE AREA WEDNESDAY NIGHT...AND WITH CLEARING SKIES...FORECAST LOWS WILL APPROACH OR BREAK RECORD VALUES AT MANY LOCATIONS. ABNORMALLY COLD START TO THURSDAY AND FORECAST TEMPERATURE PROFILES WILL ALLOW FOR A REFRESHING JULY DAY WITH HIGH TEMPS 5 TO 10 DEGREES BELOW NORMAL ALONG WITH LIGHT WINDS. SURFACE RIDGE AXIS REMAINS IN PLACE...AND CONTINUED LACK OF CLOUD COVER WILL ALLOW FOR ANOTHER UNSEASONABLY COLD NIGHT THURSDAY NIGHT. MODERATING TEMPS BEGIN FRIDAY THROUGH EARLY NEXT WEEK THOUGH SURFACE RIDGING IS EXPECTED TO BE RATHER STUBBORN. RESULTANT LACK OF TROPICAL MOISTURE RETURN SHOULD ALLOW OVERNIGHT LOWS TO REMAIN AT OR BELOW NORMAL...WHILE HIGH TEMPS WILL PUSH TO MORE NORMAL READINGS. FORECAST REMAINS DRY FROM LATE WEEK INTO EARLY NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... TUL 64 81 58 88 / 90 20 10 0 FSM 69 78 63 87 / 70 60 10 10 MLC 66 79 60 86 / 80 40 10 10 BVO 62 80 55 86 / 90 10 10 0 FYV 63 76 55 83 / 80 60 10 0 BYV 62 73 60 81 / 80 60 10 10 MKO 66 79 59 87 / 90 40 10 0 MIO 62 79 57 85 / 90 20 10 0 F10 64 79 59 85 / 90 40 10 0 HHW 71 79 64 88 / 60 50 20 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM FORECASTER ID= 18 LONG TERM FORECASTER ID= 07
Hazardous weather outlook, Jul 26, 1:11 PM CDT, 7 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 111 PM CDT TUE JUL 26 2005 ARZ001-002-010-011-019-020-029-OKZ049-053>076-270615- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 111 PM CDT TUE JUL 26 2005 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...AFTER 4 PM. HEAVY RAIN. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA AND FAR NORTHWEST ARKANSAS. ONSET...THIS EVENING. DISCUSSION... A COLD FRONT WILL MOVE INTO NORTHEAST OKLAHOMA THIS AFTERNOON REACHING THE INTERSTATE 44 CORRIDOR BY AROUND 7 PM. THE FRONT WILL CONTINUE SOUTH ACROSS THE AREA OVERNIGHT. THUNDERSTORMS WILL DEVELOP NEAR AND BEHIND THE FRONT LATE THIS AFTERNOON AND THIS EVENING AND WILL SPREAD SOUTH OVERNIGHT. ORGANIZED SEVERE WEATHER IS NOT EXPECTED DUE TO UNFAVORABLE WIND PROFILES ALOFT. HOWEVER...ISOLATED PULSE TYPE SEVERE STORMS WILL BE POSSIBLE LATE THIS AFTERNOON AND EARLY THIS EVENING IN NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. WIND GUSTS TO 60 MILES AN HOUR AND HAIL UP TO PENNY SIZE WILL BE THE MAIN SEVERE WEATHER THREATS WITH THE STORMS. WIND FIELDS ALOFT WILL BE PARALLEL TO THE FRONTAL BOUNDARY SO TRAINING OF THUNDERSTORMS MAY OCCUR ACROSS NORTHEAST OKLAHOMA AND THE NORTHWEST CORNER OF ARKANSAS EARLY TONIGHT. THIS MAY RESULT IN LOCALIZED HEAVY RAINFALL AMOUNTS OF 1 TO 2 INCHES IN A FEW PLACES. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING IN NROTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WEDNESDAY...THUNDERSTORM POTENTIAL. THURSDAY THROUGH MONDAY...NO HAZARDS. EXTENDED DISCUSSION... THUNDERSTORMS WILL BE ENDING DURING THE DAY WEDNESDAY AS DRIER AND COOLER AIR FILTERS INTO THE AREA. DRY WEATHER IS THEN EXPECTED FOR THE NEXT SEVERAL DAYS. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Special weather statement, Jul 26, 6:56 PM CDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
656 PM CDT TUE JUL 26 2005
ARZ001-270045-
BENTON AR-
656 PM CDT TUE JUL 26 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 745 PM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHWEST ARKANSAS
BENTON
AT 656 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
WEST OF CENTERTON...MOVING EAST AT 15 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...WALNUT HILL...MILLER...HILL
TOP...BENTONVILLE...ROGERS...PEA RIDGE...VAUGHN...LARUE...
CENTERTON...AVOCA...HIWASSE...BELLA VISTA AND GARFIELD.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.Local storm report, Jul 26, 7:02 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
702 PM CDT TUE JUL 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0623 PM HAIL PRYOR 36.31N 95.32W
07/26/2005 0.75 INCH MAYES OK EMERGENCY MNGR
&&
NMKSpecial weather statement, Jul 26, 7:05 PM CDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
705 PM CDT TUE JUL 26 2005
OKZ063-270045-
DELAWARE OK-
705 PM CDT TUE JUL 26 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 745 PM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHEAST OKLAHOMA
DELAWARE
AT 705 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
SOUTHWEST OF CHLOETA...MOVING EAST AT 20 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...JAY...CHLOETA...ZENA...
DISNEY AND MAYSVILLE.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.Special weather statement, Jul 26, 7:40 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
740 PM CDT TUE JUL 26 2005
OKZ071-270130-
MCINTOSH OK-
740 PM CDT TUE JUL 26 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 830 PM CDT
FOR THE FOLLOWING COUNTY:
IN SOUTHEAST OKLAHOMA
MCINTOSH
AT 740 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
HANNA...MOVING NORTHEAST AT 20 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...EUFAULA...HANNA...VERNON...
RAIFORD...VIVIAN...STIDHAM AND ONAPA.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.Special weather statement, Jul 26, 7:52 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
752 PM CDT TUE JUL 26 2005
OKZ073-074-270130-
HASKELL OK-PITTSBURG OK-
752 PM CDT TUE JUL 26 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 830 PM CDT
FOR THE FOLLOWING COUNTIES:
IN SOUTHEAST OKLAHOMA
HASKELL AND PITTSBURG
AT 752 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 10
MILES WEST OF ENTERPRISE...MOVING NORTHEAST AT 15 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...ENTERPRISE AND
WHITEFIELD.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.Special weather statement, Jul 26, 8:23 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
823 PM CDT TUE JUL 26 2005
OKZ070-072-270215-
MUSKOGEE OK-SEQUOYAH OK-
823 PM CDT TUE JUL 26 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 915 PM CDT
FOR THE FOLLOWING COUNTIES:
IN EAST CENTRAL OKLAHOMA
MUSKOGEE AND SEQUOYAH
AT 823 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES
WEST OF WEBBERS FALLS...MOVING EAST AT 25 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...VIAN...GORE...MARBLE CITY...
BOX AND WEBBERS FALLS.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 8:03 PM CDT | Severe Thunderstorm Warning | TSA | Pittsburg | 42 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.